MAUDE Adverse Event Report: STRYKER GMBH TEMP. PLATE FIXATOR PIN AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH TEMP. PLATE FIXATOR PIN AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 705019-1
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "during the orif for the femur, when other company nail was inserted, the fixator was drilled, and the tip of the drill was broke and remained inside the patient's body.The broken tip of the drill was remained inside the patient body with the surgeon's judgement and the operation was completed.".
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the device is broken at the level of the threaded part.A microscope analysis shows plastic deformation on the outskirts of the broken surface as well as rest lines in the center of the broken surface.Typically, fractures due to normal wear of the device start with plastic deformations on the surface of the device (represented by the plastic deformations), which generate cracks that propagate (through the rest lines) in the material before breaking completely.This case is an example of such a fracture.Based on investigation, the root cause was attributed to be wear related.The failure was caused by normal wear of the device combined with a relatively high force applied.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
TEMP. PLATE FIXATOR PIN AO FITTING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key10286395
Report Number0008031020-2020-01919
Device Sequence Number13581950
Product Code LXH
UDI-Device Identifier07613327093407
UDI-Public07613327093407
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number705019-1
Device Catalogue Number705019-1
Device Lot Number00756V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2020
Initial Date Received by Manufacturer 06/22/2020
Supplement Date Received by Manufacturer08/06/2020
Initial Report FDA Received Date07/16/2020
Supplement Report FDA Received Date09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1